Alert archive / Florida / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 9, NWS Tallahassee, FL

January 8, 1997Gadsden County, Liberty County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 8, 1997, 9:30 AM EST for Gadsden County, Liberty County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 1997, 9:30 AM EST (14:30 UTC)
Expired
Jan 8, 1997, 10:15 AM EST
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Gadsden County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1997-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1997-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 081431 RRA
SVRTLH
FLC039-077-081515-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EST WED JAN 8 1997
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTH FLORIDA
 
   ...GADSDEN COUNTY...NORTHERN LIBERTY COUNTY
 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
THAT WILL MOVE ACROSS NORTHERN LIBERTY COUNTY AND THEN INTO GADSDEN
COUNTY. THE STORM IS MOVING NORTHEAST AT 35 TO 40 MPH AND WILL PRODUCE
LARGE HAIL AS IT MOVES THROUGH THE AREA. THIS STORM WILL AFFECT BRISTOL
IN LIBERTY COUNTY...AS WELL AS ROCK BLUFF...GRETNA...QUINCY AND HAVANA
IN GADSDEN COUNTY.
 
 
 
SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE
HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN.  IF YOU ARE IN THE
PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATJELY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 9:24 AM EST, 6 minutes earlier.

Area forecast discussion, Jan 8, 9:24 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EST WED JAN 8 1997

ISOLATED SVR TSTMS OVR FL PANHANDLE AND SE AL KEEPING THINGS BUSY HERE
THIS MORNING. WITH LOW IN WESTERN GULF TR2ACKING TOWARDS OUR AREA AND
QSTNY FNTL BOUNDARY SOUTH OF AREA TO RETURN AS WARM FNT TODAY...EXPCT
THINGS TO REMAIN BUSY. CURNT FCST LOOKS OK.

#13

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:12 AM ESTSevere Thunderstorm WarningTAEWalton48 min
Jan 8, 8:00 AM ESTSevere Thunderstorm WarningTAEHolmes30 min
Jan 8, 8:26 AM ESTSevere Thunderstorm WarningTAEJackson19 min
Jan 8, 8:35 AM ESTSevere Thunderstorm WarningTAEHolmes10 min
Jan 8, 9:05 AM ESTSevere Thunderstorm WarningTAECalhoun40 min

Nearby

Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.